Chaotic signatures in the spectrum of a quantum double well

R. Berkovits, Y. Ashkenazy, L. P. Horwitz, J. Levitan

Research output: Contribution to journalArticlepeer-review

9 Scopus citations

Abstract

The spectrum of a double well constructed of a square barrier embedded in an infinite well is analyzed. Level statistics for levels slightly above the barrier show signs of Wigner statistics usually associated with quantum chaos. The correspondence with Wigner statistics improves when an ensemble of systems with slightly different barrier heights is taken, possibly reflecting an adiabatic time-dependent modulation of the barrier.

Original languageEnglish
Pages (from-to)279-284
Number of pages6
JournalPhysica A: Statistical Mechanics and its Applications
Volume238
Issue number1-4
DOIs
StatePublished - 15 Apr 1997
Externally publishedYes

Keywords

  • Quantum chaos
  • Quantum double well

Fingerprint

Dive into the research topics of 'Chaotic signatures in the spectrum of a quantum double well'. Together they form a unique fingerprint.

Cite this